Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking PEP incorrectly?
Jan 3, 2013

Hi Dr.

I recently was at risk of HIV and prescribed PEP treatment of 1 Truvada (emtricitabine and tenofivir dosproxil fumarate) and 1 Efavirenz tablet nightly before bed for 30 days.

4 days away from completing the treatment, I now reflect on my actions and think there may be some factors influencing the medication: 1. Fearing I had to take the tablets as soon as possible, I took my doses as soon as I got them (about 40 hours post-exposure), which was at about 5pm in the afternoon. That night I had 2 drinks and then took another 2 tablets before bed, at about 1am the next morning... Would taking a double dose like this, with some alcohol interfere? 2. About 15 days into the treatment, I did not get home and take the tablets until 6.30am. It had been 32 hours since my last dose. 3. about 24 days into the treatment, I slept at another persons house and forgot my medication. I took them first thing the next morning. It had been about 34 hours since my last dose. 4. The doctor told me to take my doses 2 hours after my last meal. However I frequently had food minutes before my doses, Is this just to prevent nausea or does it interfere with the drugs? 5. 18 days into the treatment I started taking glucosamine sulfate tablets.

Do you think any of these circumstances influenced the effectiveness of my specific medication and if so what should I do now?

Thankyou.

Response from Dr. Wohl

Your diligence is impressive. I would not worry at all about any of these events. The medications you are taking last a long time in the blood and the cells and are generally forgiving of minor deviation.

DW



Previous
could i have aids
Next
12 weeks is too long! Help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement